MAUDE Adverse Event Report: ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number GUIDEWIRE, 1.6MM, 4MM BEVELED FT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/8/2024, it was reported by a sales representative via phone that a surgeon has been using the mis bunion system for two years and was having difficulty with two arthrex products, the ar-8741-15 guidewire and the ar-300-b102 burr.When using the ar-8741-15 guidewire it keeps getting stuck when shooting the k-wire when drilling causing the surgeon to re-find the hole and start over again.When using the ar-300-b102 burr it keeps getting stuck when cutting with the burr and would no longer cut.The cases were completed and no adverse effects were reported on any patients.This was discovered during cases.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is error, specifically misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.The complaint allegation was not confirmed as the device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
GUIDEWIRE, 1.6MM, 4MM BEVELED FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18981022
Report Number1220246-2024-01660
Device Sequence Number12386567
Product Code LXH
UDI-Device Identifier00888867362376
UDI-Public00888867362376
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE, 1.6MM, 4MM BEVELED FT
Device Catalogue NumberAR-8741-15
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown